Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 87, NWS Tulsa, OK

October 21, 2017Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 21, 2017, 8:14 AM CDT for Ottawa County, Oklahoma. It took effect at Oct 23, 2017, 4:42 AM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Oct 21, 2017, 8:14 AM CDT (13:14 UTC)
In effect from
Oct 23, 2017, 4:42 AM CDT
Expired
Oct 24, 2017, 8:24 AM CDT
In force
28 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 11.77 ft at Oct 23, 2017, 4:00 PM CDT.

actionminormoderate5101510/2110/2210/2310/2410/25
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

680 
WGUS44 KTSA 211314
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
814 AM CDT Sat Oct 21 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-212114-
/O.NEW.KTSA.FL.W.0087.171023T1144Z-171024T1324Z/
/COMO2.1.ER.171023T1144Z.171023T1800Z.171024T0724Z.NO/
814 AM CDT Sat Oct 21 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Monday morning to Tuesday morning, or until the warning is 
  cancelled.
* At 7:30 AM Saturday, the stage was 3.13 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Monday morning and continue to rise to near 16.6 feet 
  by early Monday afternoon. The river is expected to fall below 
  flood stage Tuesday before dawn .
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
3 follow-up statements
466 
WGUS84 KTSA 211850
FLSTSA
Flood Statement
National Weather Service Tulsa OK
150 PM CDT Sat Oct 21 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-220250-
/O.CON.KTSA.FL.W.0087.171023T1144Z-171024T1324Z/
/COMO2.1.ER.171023T1144Z.171023T1800Z.171024T0724Z.NO/
150 PM CDT Sat Oct 21 2017

The Flood Warning continues for
  The Neosho River near Commerce.
* from Monday morning to Tuesday morning, or until the warning is 
  cancelled.
* At 1:30 PM Saturday, the stage was 3.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Monday morning and continue to rise to near 16.6 feet 
  by early Monday afternoon. The river is expected to fall below 
  flood stage Tuesday before dawn .
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
883 
WGUS84 KTSA 220211
FLSTSA
Flood Statement
National Weather Service Tulsa OK
911 PM CDT Sat Oct 21 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-221011-
/O.EXT.KTSA.FL.W.0087.171023T0942Z-171024T1540Z/
/COMO2.1.ER.171023T0942Z.171023T1800Z.171024T0940Z.NO/
911 PM CDT Sat Oct 21 2017

...Flood Warning extended until Tuesday morning...
The Flood Warning continues for
  The Neosho River near Commerce.
* from late Sunday night to Tuesday morning, or until the warning is 
  cancelled.
* At  7:30 PM Saturday, the stage was  3.03 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Monday morning and continue to rise to near 17.3 
  feet by early Monday afternoon. The river is expected to fall below
  flood stage early Tuesday morning.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy
514 
WGUS84 KTSA 220646
FLSTSA
Flood Statement
National Weather Service Tulsa OK
146 AM CDT Sun Oct 22 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-220716-
/O.CAN.KTSA.FL.W.0087.000000T0000Z-171024T1540Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
146 AM CDT Sun Oct 22 2017

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  1:30 AM Sunday, the stage was  3.04 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce will crest below flood 
  stage at 11.1 feet Monday evening.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 21, 6:46 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 21, 6:46 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
646 AM CDT Sat Oct 21 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings and breezy southerly winds across much of the CWA during
the morning hours are expected to lift back to just within the
VFR category this afternoon ahead of a cold front approaching the
CWA. Thunderstorms are expected to develop along the front late
this afternoon and spread across the CWA this evening and tonight.
Periods of IFR/MVFR conditions and strong variable winds will be
possible within the stronger storms along/near the leading line
with MVFR conditions...northwesterly winds and decreasing
thunder/rain chances behind the front. Will carry tempo groups for
timing of the stronger storms. Conditions look to begin lifting
back to VFR/clearing out across Northeast Oklahoma late in the TAF
period.

&&

.PREV DISCUSSION... /Issued 320 AM CDT Sat Oct 21 2017/

DISCUSSION...

The main items of interest for this morning's forecast will be
severe storm and heavy rain potential late today and tonight with
a cold front, and rain chances/temps with a strong front late next
week.

Broad western CONUS trough is marching toward the Plains this
morning. A pocket of higher PV was located near the Four Corners
near the basal portion of the parent trough. This energy will move
out into the central/southern Plains later today and will help
provide lift along with the associated Pacific front to produce
widespread storms across the region thru tonight.

The latest short term hi-res guidance indicates some semi-discrete
cell development between 21z and 00z to the west/northwest of
Tulsa, where the greatest threat for hail will be with this event.
An isolated tornado is possible as well. Storms should quickly
grow upscale into a squall line by the time they reach Tulsa and
will continue to march south and east from there thru the night.
Some hi-res guidance indicates there will be potential for some
QLCS tornadoes where segments of the line can bow out to the east
and northeast. This threat will be greatest to the west of highway
69 in northeast Oklahoma. It will be interesting to see how the
supercells that are expected to develop across central OK evolve,
because as they become a portion of the eventual squall line,
they could bring the best threat for QLCS tornadoes as the system
moves into northeast OK. The line should generally decrease in
intensity as it moves into Arkansas and southeast Oklahoma owing
to decreasing instability after midnight.

Given the progressive nature of the system, the flash flood threat
will be localized at best. However, broad 1 to 2 inch rains over
the region may cause a few river points to flood.

There will be a temperature roller coaster next week with
primarily tranquil weather. After a mild start to the work week
Monday, cooler temps are expected Tuesday behind a polar cold
front which will push thru Monday night. Another quick warm-up is
expected thru Thursday ahead of the next system.

There is a lot of uncertainty regarding the evolution of the upper
flow pattern late next week and into the weekend. One thing is
fairly certain. Some shortwave energy is expected to dive
southeast across the middle of the country late next week and will
force another strong polar cold front thru the region. The
Canadian and GFS keep this system a progressive open wave and
suggest little in the way of precip for the area. The 00Z ECMWF is
following in the footsteps of the 12Z run, closing the system off
well to our west and is much wetter going into next weekend. Given
the uncertainty, will keep the chance PoPs from the consensus
guidance for Friday with the front, and will maintain low PoPs
going into the weekend. The temperature forecast is no walk in the
park either during this time frame. Started with consensus
forecast and made adjustments.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  52  71  44 /  30 100  10   0
FSM   78  59  70  46 /  20 100  40  10
MLC   80  55  70  43 /  20 100  10   0
BVO   77  50  72  38 /  60 100  10   0
FYV   74  54  64  38 /  20 100  30  10
BYV   74  55  65  44 /  20 100  40  10
MKO   79  53  69  44 /  20 100  20   0
MIO   77  51  68  43 /  10 100  20   0
F10   79  53  70  45 /  20 100  10   0
HHW   82  58  71  47 /  20 100  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Oct 21, 5:18 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 AM CDT Sat Oct 21 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 AM CDT Sat Oct 21 2017

...Enhanced Severe Thunderstorm Threat and Heavy Rainfall Late
This Afternoon into Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 4 PM Northeast Oklahoma. After 10 PM Southeast
			Oklahoma and Northwest Arkansas.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 4 PM Northeast Oklahoma. After 10 PM Southeast
			 Oklahoma and Northwest Arkansas.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An enhanced severe weather potential is forecast across much of
the region starting late this afternoon and continuing into the
overnight hours. Thunderstorms will begin to develop across
Central Kansas to Central Oklahoma along a cold front this
afternoon and spread into Northeast Oklahoma during the late
afternoon and early evening hours. Damaging winds to 70
mph...large hail and also a limited tornado potential will be
possible with the initial storm development. Ahead of the
approaching cold front...gusty southerly winds in the 20 to 35 mph
range will continue to be possible across the region.

During the evening hours...storms are expected to develop into a
squall line along the front and spread across Eastern Oklahoma and
Northwest Arkansas overnight. Severe potentials will continue into
the overnight hours with the main threat transitioning to more of
a damaging wind threat. However...a limited tornado potential will
remain possible with the threat of quick spin ups along the
leading line of the east southeast moving squall line. After
midnight tonight...severe potentials should begin to decrease
ahead of the front across Southeast Oklahoma and Northwest
Arkansas as instability weakens. Behind the front...decreasing
thunderstorm potential is forecast with rain showers remaining
possible into the morning hours Sunday.

Widespread heavy rainfall amounts in the 1 to 2 inch range with
locally higher amounts around 3 inches and greater are also
expected with the storms through tonight. Localized flash
flooding could be possible along with the potential for some river
flooding across the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely. Persons
attending outdoor events Saturday evening should prepare for
thunderstorms with the potential for severe weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...High Wind Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Rain showers along with an isolated thunderstorm potential will
remain possible into the morning hours Sunday across parts of
Eastern Oklahoma and Northwest Arkansas behind the exiting cold
front. Precipitation is forecast to exit the region by Sunday
afternoon. In the wake of the departing system...a secondary push
of cooler temperatures and gusty northerly winds will be possible
Tuesday with a warming trend forecast for the second half of next
week. Toward the end of the week...another low pressure system
looks to move into the Plains with a return of thunderstorm
chances to the region.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.